Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 181, NWS New Orleans, LA

July 25, 2004Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 25, 2004, 4:53 PM CDT for Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2004, 4:53 PM CDT (21:53 UTC)
Expired
Jul 25, 2004, 5:30 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 2:30 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SUN JUL 25 2004

.DISCUSSION...
CONSIDERABLY MORE CONVECTION BEING OBSERVED ACROSS THE FORECAST AREA
THIS AFTERNOON COMPARED TO YESTERDAY AFTERNOON AND AS PREVIOUSLY
ADVERTISED THIS WETTER PATTERN WILL CONTINUE THROUGH THE EARLY
PORTION OF THE WORK WEEK. A WEAK COLD FRONT CURRENTLY SITUATED FROM
WESTERN TENNESSEE TO NORTHWEST LOUISIANA AND EASTERN TEXAS WILL MOVE
SOUTH INTO THE FORECAST AREA TONIGHT AND MONDAY AND COMBINE WITH A
WEAK SURFACE TROUGH CURRENTLY PRESENT ACROSS THE AREA AS AN UPPER
TROUGH EXTENDING FROM EASTERN CANADA ACROSS THE GREAT LAKES AND INTO
THE NORTHERN AND CENTRAL PLAINS SHIFTS SLOWLY EAST INTO THE EASTERN
CONUS THROUGH TUESDAY. THIS FRONT WILL STALL OUT OVER THE CENTRAL
GULF COAST REGION AS THE UPPER TROUGH BEGINS TO PULL OFF TO THE
NORTHEAST AND SHOULD WASH OUT BY THE MIDDLE OF THE WEEK. THE
PRESENCE OF THIS FRONTAL BOUNDARY AND THE APPROACH OF THE UPPER
TROUGH IN COMBINATION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE
SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA ON MONDAY.

MODELS HAVE BACKED OFF SOMEWHAT IN FILTERING MUCH IN THE WAY OF
DRIER AIR IN THE MIDDLE AND UPPER REACHES OF THE ATMOSPHERE INTO THE
AREA ON TUESDAY...THEREFORE PLAN TO INCREASE POPS TO NEAR CLIMO
VALUES OF AROUND 50 PERCENT TUESDAY WITH THE EXCEPTION OF NORTHERN
ZONES WHERE A LITTLE BIT OF DRIER AIR MAY RESIDE. PLAN TO DECREASE
POPS A LITTLE FOR WEDNESDAY AND THURSDAY WITH THE DISSIPATION OF THE
FRONTAL BOUNDARY...THE LIFTING OUT OF THE UPPER TROUGH AND SOMEWHAT
DRIER AIR IN PLACE. NEAR SEASONAL TEMPERATURES AND POPS EXPECTED FOR
THE END OF THE WEEK AND INTO THE WEEKEND WITH A BROAD UPPER TROUGH
PREVAILING ACROSS THE MID SECTION OF THE CONUS DUIRNG THAT TIME
FRAME.
&&

.PRELIMINARY POINT NUMBERS...
MCB  73 88 70 90 / 40 70 30 40
BTR  75 88 71 90 / 40 70 30 40
MSY  77 89 75 89 / 40 70 40 50
GPT  76 88 73 89 / 40 70 40 50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

11
Hazardous weather outlook, Jul 25, 11:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 25 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS TO 50
MPH...AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED SEVERE THUNDERSTORM
OR TWO IS POSSIBLE.

HEAT STRESS...
HEAT INDEX VALUES WILL RANGE FROM 101 TO 108 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:20 AM CDTSpecial Marine WarningLIX85 min
Jul 25, 2:28 PM CDTSpecial Marine WarningLIX62 min
Jul 25, 4:29 PM CDTSpecial Marine WarningLIX31 min
Jul 25, 4:01 PM CDTSevere Thunderstorm WarningLIXJackson59 min
Jul 25, 4:17 PM CDTSevere Thunderstorm WarningLIXJackson58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.